MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534330
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 capture the reportable event of guide catheter break based on the product investigation.Block h11: the advanix rx biliary preloaded db stent was returned for evaluation.Visual inspection showed the device was returned without the suture, which had detached.Microscopic inspection revealed torn suture holes in both the stent and the push catheter.The guide catheter was also returned detached.Product analysis confirmed the reported event of stent failure to deploy.The investigation determined that the stent was not deployed because the instructions for use (ifu) were not followed.It was reported that the guidewire was in the bile duct during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system ifu states: "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." this step was not followed.Further analysis indicated that the torn suture holes are consistent with excessive force applied during deployment, potentially due to physician technique and/or procedural tortuosity.Resistance during deployment likely increased tension on the suture, preventing release of the stent and resulting in damage to the suture holes and suture detachment.The detached guide catheter is also consistent with excessive pulling force during the procedure, possibly related to challenging anatomy.Therefore, based on all available information into consideration, the investigation selected the most probable cause of failure to follow instructions.A labeling review was performed and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded stent was to be implanted in the common bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) performed on (b)(6) 2025.During the procedure, the stent failed to separate from the delivery system.The procedure was completed with another stent of the same model.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was in the bile duct during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." the physician did not follow the steps cited in the ifu.Note: this event has been deemed a reportable event based on the investigation finding of catheter guide detached or separated.Please see block h11 for full investigation details.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23835600
Report Number3005099803-2025-06774
Device Sequence Number20081821
Product Code FGE
UDI-Device Identifier08714729787426
UDI-Public(01)08714729787426(17)270811(10)37243870
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534330
Device Catalogue NumberM00534330
Device Lot Number0037243870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown